Chaotic consumption patterns in a simple 2-d addiction model

Feichtinger, G., Hommes, C.H., & Milik, A. (1997). Chaotic consumption patterns in a simple 2-d addiction model. Economic Theory 10 (1) 147-173. 10.1007/s001990050151.

Full text not available from this repository.


Consumption fluctuations in a simple 2-D addiction model are investigated. The behavioural equations of the model are suggested by a related 'rational addiction' model of Becker and Murphy [2]. Our model generates erratic, seemingly unpredictable consumption patterns of the addicted persons. The occurence of chaos is proven by locating a so called horseshoe map in the phase space.

Item Type: Article
Research Programs: World Population (POP)
Bibliographic Reference: Economic Theory; 10(1):147-173 (June 1997)
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 02:08
Last Modified: 27 Aug 2021 17:15

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313